Ask The Doctor > Questions & Answers > I have red itchy shoulders and back after taking methylprednisolone

I have red itchy shoulders and back after taking methylprednisolone

Patient: I have red itchy shoulders and back after taking methylprednisolone for 1 day. Is this a side effect or allergic reaction? Is there something I can do to help it?

 

 

Doctor: Hi.Welcome to Ask the Doctor. Thanks for your query.I have gone through your question in detail and understand you r concerns.Please find my observations below:- Itchy shoulders and back after taking Methylprednisolone can be a side effect of the medicine Methylprednisolone.- Urticaria is one of the well know side effects of Methylprednisolone.- In such a case, it is advisable to STOP the medicine and switch over to other medicine of the same group like Hydrocortisone, Betamethasone, Dexamethasone.- I would recommend you to talk regarding the same with your treating Doctor so that he can change your medication depending upon your medical condition.- As of now, to relieve itching, you can try the following:> You can take an antihistamine like Levocetrizine, 5 mg, right now, once daily, for 3 days.> Apply cool compresses or wet cloths to the affected areas.> Wear loose fitting clothes.- Also remember, If you notice any of the symptoms like dizziness, wheezing, difficulty in breathing, tightness in the chest, swelling of the face, lips or tongue along with urticaria, then seek immediate medical care by visiting an ER.Hope I have answered your query in detail.Feel free to ask for further relevant questions in case if you feel there is a gap of communication.Wish you good health.Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment